Tuesday, June 19, 2012
Mayo Clinic doctors report that withdrawal symptoms depend on the amount of opiates you've been taking and the length of time you've been addicted. A firm commitment to the detox process and a drug-free future are necessary to withstand the dopesickness you will experience. While the physical withdrawals abate within a few days, the mental cravings can continue for up to a year and require a strong desire to stay clean in order to avoid relapse. While in the throes of withdrawal, you will experience cold sweats and may need extra blankets when the chills hit you. Make sure you have plenty of healthy foods. Light nutritional foods such as soup and toast may be easier to tolerate as you experience nausea. Drink herbal teas to help cam your nerves and sports drinks to maintain your electrolyte levels that may become low after vomiting. Expect to experience withdrawal symptoms will start within about 12 hours after your last hit. Detox side effects range from sweating, nausea and insomnia to cramps, high blood pressure and diarrhea. The most uncomfortable withdrawals will begin to subside within about 30 hours, report doctors at the National Institutes of Health. Use some of the online chat rooms where former heroin addicts share their own experiences with detoxing at home. Sites such as Sober Recovery Community and Heroin Detox.com can keep you occupied so that your mind is diverted from your discomfort. At the same time, you can get encouragement and tips from others who have detoxed Be Aware Heroin Addiction Can Be One of The Most Expensive Drug Habits & The Hardest To Overcome.